Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2005, 4:17 PM CDT for Butler County, Seward County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 4:17 PM CDT (21:17 UTC)
- Expired
- Apr 10, 2005, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Butler County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 10, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 102118 SVROAX NEC023-159-102145- /O.NEW.KOAX.SV.W.0007.050410T2117Z-050410T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 417 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN EAST CENTRAL NEBRASKA NORTHWEST SEWARD COUNTY IN SOUTHEAST NEBRASKA * UNTIL 445 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 3/4 INCH HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ULYSSES...OR ABOUT 17 MILES NORTHEAST OF YORK...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ULYSSES AROUND 425 PM CDT RISING CITY AROUND 435 PM CDT IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4092 9736 4085 9727 4115 9705 4124 9735 $$ BOUSTEAD
2 follow-up statements
000 WWUS53 KOAX 102123 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 423 PM CDT SUN APR 10 2005 NEC023-159-102145- /O.CON.KOAX.SV.W.0007.000000T0000Z-050410T2145Z/ BUTLER NE-SEWARD NE- 423 PM CDT SUN APR 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR NORTHWEST SEWARD AND BUTLER COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 3/4 INCH HAIL...AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF SURPRISE TO 9 MILES SOUTH OF ULYSSES...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF YORK TO 19 MILES EAST OF YORK...MOVING NORTHEAST AT 55 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SURPRISE BY 425 PM CDT ULYSSES AND RISING CITY BY 430 PM CDT GARRISON BY 435 PM CDT AT 420 PM CDT...WEATHER SPOTTERS 2 MILES NORTH OF UTICA RECORDED A WIND GUSTS TO 56 MPH. LAT...LON 4092 9736 4085 9727 4115 9705 4124 9735 $$ BOUSTEAD
000 WWUS53 KOAX 102143 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 442 PM CDT SUN APR 10 2005 NEC023-159-102152- /O.EXP.KOAX.SV.W.0007.000000T0000Z-050410T2145Z/ BUTLER NE-SEWARD NE- 442 PM CDT SUN APR 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST SEWARD AND BUTLER COUNTIES WILL EXPIRE AT 445 PM CDT... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT FOR THE AREA. LAT...LON 4092 9736 4085 9727 4115 9705 4124 9735 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:55 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 10, 2:55 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN APR 10 2005 .DISCUSSION... CONVECTION TONIGHT...THEN RAIN CHANCES THROUGH WEDNESDAY AND THE UPCOMING WEEKEND...ARE THE MAIN FORECAST CONCERNS. MORNING CONVECTION HAS PUSHED NORTHEAST OF THE CWA...HOWEVER ONGOING SHOWERS IN THE SOUTHWEST HAVE INTENSIFIED OVER THE LAST HOUR. MORE ORGANIZED THUNDERSTORMS WERE NOTED IN CENTRAL KANSAS AHEAD OF MID LEVEL WAVE LIFTING NORTH. SURFACE BASED INSTABILITY IS NOT THAT GREAT AHEAD OF SURFACE BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST THROUGH THE CWA...HOWEVER COOLING ALOFT WILL PRODUCE INCREASINGLY STEEP MID LEVEL LAPS RATES. HAIL WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND THUS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CWA. A SECOND ROUND OF THUNDERSTORMS IS LIKELY LATER TONIGHT AS CONVECTION FIRING ON A DRY LINE IN SOUTHWEST KANSAS IS DIRECTED NORTHEAST AHEAD OF ANOTHER MID LEVEL WAVE ROTATING INTO THE PLAINS. AGAIN THESE STORMS WILL LIKELY BE ELEVATED WITH HAIL A POSSIBILITY. 12Z/18Z NAM RUNS ARE SHOWING 1000-1500 J/KG ELEVATED CAPE ROLLING INTO THE SOUTHERN CWA AFTER 06Z WITH 60KTS OF BULK SHEAR. SO SOME CONCERN SURFACE-BASED STORMS COULD GET GOING OVER THE SOUTHERN CWA TOWARD MORNING. THE FORECAST THROUGH THE MIDDLE OF THE WEEK WILL BE DOMINATED BY UPPER LOW WANDERING THROUGH THE PLAINS OVER THE NEXT COUPLE OF DAYS. MODELS ARE SHOWING A REX BLOCK SITUATION JUST TO OUR EAST TUESDAY AND WEDNESDAY. COOL MID LEVEL TEMPS WILL KEEP A CHANCE FOR THUNDER IN THE FORECAST THROUGH MONDAY AFTERNOON BEFORE MORE OF A RAIN/SHOWER FORECAST CONCERN AS LOBES OF VORTICITY ROTATE AROUND UPPER LOW FROM THE EAST AND NORTHEAST. NAM AND GFS DIVERGE ON QPF AMOUNTS DURING THIS TIME FRAME...HOWEVER EXPECT SCATTERED SHOWERS AROUND AT LEAST THROUGH WEDNESDAY BEFORE SOUTHWEST FLOW TAKES OVER ALOFT SIGNALING A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK. MODELS AGAIN DIVERGE ON HANDLING OF UPPER LEVEL FEATURES FRIDAY THROUGH SUNDAY. GFS SHOWS MORE SHORTWAVE ENERGY EJECTING INTO THE PLAINS...STARTING AS EARLY AS FRIDAY AND ESPECIALLY SATURDAY...AS COMPARED TO ECMWF. WITH DOUBTS ON WHEN REX BLOCK TO THE EAST WILL BREAK DOWN...AM MORE INCLINED TO SIDE WITH LESS SHORTWAVE ENERGY IN THE PLAINS THIS WEEKEND. HOWEVER WILL HOLD OFF ON CHANGING FORECAST UNTIL A STRONGER SIGNAL IS SHOWN. TEMPERATURES THROUGH THE WEEK WILL START RELATIVELY COOL MONDAY THROUGH WEDNESDAY...BUT STILL CLOSE TO NORMAL. A LITTLE WARMER FOR THE REST OF THE WEEK WITH SOUTHWEST FLOW ALOFT AND SOUTHERLY LOW LEVEL FLOW RETURNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1154 AM CDT SUN APR 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1154 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON...BUT A BETTER CHANCE OF THUNDERSTORMS WILL BE AS A STRONG STORM SYSTEM MOVES NORTHEAST ACROSS KANSAS AND INTO EASTERN NEBRASKA TONIGHT. THIS IS WHEN THE BEST CHANCE OF SEVERE WEATHER IS ACROSS THE AREA. THE MAIN THREATS FROM THESE STORMS WOULD BE IN THE FORM OF LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PREVIOUSLY MENTIONED STORM SYSTEM WILL MOVE SLOWLY EAST ON MONDAY. SOME SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING AHEAD OF THE FRONT...MAINLY IN SOUTHWEST IOWA AND NEAR THE MISSOURI RIVER IN SOUTHEAST NEBRASKA. THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE LATER IN THE WEEK... FROM FRIDAY INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY SOUTHEAST OF A LINE FROM DAVID CITY TO TEKAMAH AND ONAWA IOWA. BOUSTEAD
In the hours before
Local storm report, Apr 10, 12:49 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1249 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 5 S VERDEL 42.74N 98.19W
04/10/2005 0.75 INCH KNOX NE TRAINED SPOTTER
&&
JBLocal storm report, Apr 10, 2:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL VERDIGRE 42.60N 98.04W
04/10/2005 0.88 INCH KNOX NE TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 29 min |
| Apr 10, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 44 min |
| Apr 10, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 47 min |
| Apr 10, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.